Alabama, 2011

Damaging Winds in Alabama, July 1 to 2, 2011

July 1 to 2, 2011 · NWS TAE · 5 events in 3 counties and zones

A weak upper level shortwave rotating around an upper level ridge west of the area moved into the area. When combined with a moist and unstable summer air mass, this was enough for a few severe thunderstorms to develop across southeastern Alabama with damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A weak upper level shortwave rotating around an upper level ridge west of the area moved into the area. When combined with a moist and unstable summer air mass, this was enough for a few severe thunderstorms to develop across southeastern Alabama with damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 1, 12:45 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 1, 12:45 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT FRI JUL 1 2011

.SYNOPSIS...
AT 240 PM EDT...RADAR INDICATED THAT GULF SEA BREEZE DRIFTING NWD
ACROSS FL COASTAL PANHANDLE WITH WIDELY SCT CONVECTION DEVELOPING.

AT UPPER LEVELS...
THE LARGE SCALE LONGWAVE PATTERN REMAINS AMPLIFIED...ESPECIALLY EAST
OF ROCKIES. THIS IS HIGHLIGHTED BY VERY WEAK TROUGHING OVER WRN
STATES...WELL AMPLIFIED RIDGE FROM PLAINS TO GREAT LAKES WITH HIGH
PRESSURE CENTERED OVER ARK...AND H5 TROUGH FROM CANADIAN MARITIMES
SSW AND DRIFTING SWD ACROSS NE FL. SATELLITE IMAGES CONTINUE TO SHOW
DRYING OVERSPREADING THE CWA FROM NE-SW...WITH PWAT VALUES BELOW
CLIMATOLOGY. THIS REFLECTED IN LOCAL VAD PROFILES. I.E. TLH WITH
LIGHT NE WINDS SFC-15K. SO FORECAST AREA BECOMING INCREASINGLY
INFLUENCED BY RIDGING ALOFT...WHICH TYPICALLY MEANS DRIER AND HOTTER
WEATHER.

DURING THE SHORT TERM...THE STRONG RIDGE OVER THE CENTRAL U.S. WILL
BUILDING EAST WITH NRN PART INTO NEW ENGLAND ON SAT WHILE 1000-500
MB RIDGE BUILDS DOWN FROM THERE CONTINUING TO SET UP A DRIER NNE
FLOW AND SUBSIDENCE TO FILTER SWD OVER THE LOCAL AREA. THIS WILL
PUSH EAST COAST TROUGH INTO THE EXTREME WRN ATLC LATER TODAY. IN
FACT...UPPER LEVEL RIDGING WILL PROBABLY BE AT ITS PEAK OVER OUR
REGION SATURDAY WITH THE LOWEST POPS AND HIGHEST TEMPS. HOWEVER...BY
SUNDAY THE UPPER RIDGE WILL BEGIN TO RETROGRADE...AND GUIDANCE
CONSENSUS IS FOR A MODEST INCREASE IN DEEP LAYER MOISTURE WITH RAIN
CHANCES TO BEGIN A CLIMB BACK TOWARD CLIMATOLOGY SUNDAY AND INTO
JULY 4TH. THIS REFLECTED IN MODEL SOUNDINGS. I.E. GFS TAE WITH 1.37
INCH PWAT AT 18Z FRI DECREASING TO 1.0 INCH PWAT AT 18Z SUN BEFORE
RISING BACK TO 1.51 INCH BY 06Z MON.

AT LOWER LEVELS...
ANALYSIS SHOWED A QUASI-STATIONARY FRONT FROM THE PIEDMONT THROUGH
THE FL PANHANDLE WITH A MESO HIGH THAT DEVELOPED YESTERDAY OVER
SOUTHWEST GA. HIGH PRESSURE EXISTS OVER THE NORTHEAST GULF AND
SOUTHEAST STATES. ALSO...MCS/MCV IMPACTING N CNTRL GA/AL THIS AFTN.
THE GULF RIDGE AXIS WILL DRIFT NORTH INTO N FL OVER THE WEEKEND WITH
FLOW VEERING TO MORE ESE ACROSS THE AREA. DRIER AIR ESPECIALLY ABOVE
LOWER LEVELS WILL PROMOTE THE DEVELOPMENT OF PATCHY TO AREAS OF FOG
ACROSS SOME OF AREA EACH NIGHT.

MODELS BRING A STRONG SHORTWAVE THROUGH THE NE FLOW ON SATURDAY
WHICH HELPS ESTABLISH A FAIRLY PRONOUNCED FRONT/TROUGH ACROSS
N/CENTRAL GA SAT THROUGH SUNDAY. ON SUN AND ESPECIALLY ON JULY 4TH
PRECIP CHANCES INCREASE SLIGHTLY AS THIS WEAKENING FRONT APPROACHES
FROM THE NW.

&&

.SHORT TERM...(TONIGHT THROUGH MONDAY)
TONIGHT...ABOVE MCS MOVING GENERALLY SSE AROUND 15 MPH. NEW NAM HAS
COME INTO AGREEMENT WITH WRF 4KM AND ARW WHICH SHOW REMNANTS OF MCS
DROPPING DOWN ACROSS SE ALA DURING EVE AND CONTINUING TO WRN
PANHANDLE COAST THRU 12Z. CONVERSELY...GFS MUCH WEAKER SIGNAL
KEEPING MCS REMNANTS IN SE SE AL. IN BOTH CASES...ANY STRONG WEATHER
THREAT DECREASES WITH TIME. HIGHER POPS WRN SITES REFLECTED IN NEW
NAM GUIDANCE I.E. DHN WITH 30% AND ABY WITH 25% POPS. CONVERSELY...
GFS POPS REMAIN VERY LOW. WILL GO 40% SE AL/ADJACENT SW GA...30%
REST OF SW GA AND FL PANHANDLE (FOR EVE GULF SEABREEZE AND ANY LATE
MCS ACTIVITY) AND BIG BEND (LATTER TO ACCOUNT FOR LATE EAST COAST
SEA BREEZE AND ANY ENHANCEMENT FROM DEPARTING UPPER TROUGH) AND 20%
POPS ELSEWHERE. WITH VERY LIGHT STEERING FLOW...ANY SEABREEZE/
OUTFLOW/MCS INTERACTIONS COULD PRODUCE BRIEF HEAVY RAIN. OTHERWISE
...DRIER AIR WILL FILTER IN ACROSS MUCH OF THE AREA FROM NE-SW WITH
CONDITIONS FAVORABLE FOR AREAS OF LIGHT FOG DEVELOPMENT ESPECIALLY
ERN COUNTIES. LOWS NEAR NEAR 70 SE BIG BEND...LOW 70S REST OF
INLAND...LOW-MID 70S COAST.

SATURDAY...WITH DRIER AIR FURTHER ENCROACHING SWWD...WILL GO WITH
10-20% E-W POP GRADIENT. WITH THE NELY STEERING FLOW...EXPECTED LATE
START TO THE THUNDERSTORMS AND THEIR OVERALL DECREASE IN COVERAGE
AND FOCUS NEAR COAST WILL ALLOW INLAND TEMPERATURES TO APPROACH THE
CENTURY MARK IN AFTN ESPECIALLY IN THE NORMALLY WARMER LOCATIONS OF
SE AL/SW GA/INLAND FL PANHANDLE. THERE SHOULD BE ENOUGH DRYING AT
THE SURFACE TO PREVENT HEAT INDEX VALUES FROM REACHING THE DANGEROUS
105 DEGREE LEVEL...BUT THEY COULD GET CLOSE EACH AFTERNOON IN THE FL
PANHANDLE. NIL POPS SAT NIGHT WITH LOWS FROM UPPER 60S SE BIG
BEND...LOW 70S REST OF INLAND...LOW-MID 70S COAST. PATCHY LIGHT FOG
AGAIN POSSIBLE.

SUNDAY...20% POPS WITH HIGHS AROUND 90 COAST...MID-UPPER 90S
ELSEWHERE. NIL POPS AT NIGHT. LOWS NEAR NEAR 70 SE BIG BEND...LOW
70S REST OF INLAND...LOW-MID 70S COAST. PATCHY LIGHT FOG LIKELY
LATE.

MONDAY...30% POPS. HIGHS AROUND 90 COAST TO MID 90S INLAND.

&&

.LONG TERM...(MON NIGHT THROUGH NEXT FRIDAY)
A RETROGRESSION OF THE LARGE SCALE PATTERN ACROSS THE CONUS WILL BE
UNDERWAY AT THE BEGINNING OF THE PERIOD...AS THE BROAD UPPER LEVEL
RIDGE...EXTENDING FROM THE SOUTHWEST U.S. ACROSS THE SOUTHEAST...
BEGINS TO SHIFT WESTWARD...ALLOWING A SERIES OF SHORT WAVES TO CARVE
OUT A NEW MEAN TROUGH ACROSS THE EASTERN U.S. SUPPORTED BY A
DEEPENING UPPER LOW OVER THE HUDSON BAY. FOR THE TRI-STATE AREA THIS
WILL MEAN A GRADUAL TREND BACK TOWARD INCREASING MOISTURE WITH MORE
CLOUDS AND SOMEWHAT HIGHER POPS...ENHANCED BY THE SEA BREEZE...
STARTING AROUND THE MIDDLE OF THE WEEK...AND A CORRESPONDING SLIGHT
DOWNWARD SHIFT IN TEMPERATURES THROUGH THE END OF THE WEEK...ALSO
THE DOOR WILL BE OPEN AGAIN FOR POSSIBLE IMPACTS FROM WEAKENING
MCS'S AS THEY MOVE DOWN THE EAST SIDE OF THE RIDGE....BUT THIS IS
WILL BE A WILD CARD FROM DAY TO DAY AS WE APPROACH THE END OF THE
WEEK. ANOTHER POTENTIAL FACTOR IS AN EASTERLY WAVE THAT THE MODELS
HAVE BEEN HINTING WILL BE APPROACHING FLORIDA AND THE EASTERN GULF
BY THE END OF THE WEEK. THE OLD EURO SHOWS A SIGNIFICANT INCREASE IN
DEEP LAYER MOISTURE WHILE THE NEW GFS DOWNPLAYS THIS FEATURE. WILL
USE A BLEND WITH A LITTLE HIGHER WEIGHT TOWARD THE GFS AT THE
BEGINNING AND A LITTLE MORE WEIGHT TOWARD THE EURO AT THE END. POPS
WILL TREND UPWARD TOWARDS CLIMATOLOGY WHILE MAX TEMPERATURES WILL
REMAIN A LITTLE ABOVE NORMAL.

&&

.MARINE...
LINGERING EFFECTS OF ABOVE MCS MAY GENERATE SMALL CHANCE OF
CONVECTION WRN NEARSHORE WATERS TOWARDS SUNRISE. OTHERWISE...EXCEPT
FOR THE USUAL INCREASE IN WINDS AND SEAS NEAR THE COAST SAT AFTN...
WINDS AND SEAS WILL GENERALLY REMAIN AT TYPICALLY LOW SUMMERTIME
LEVELS. THE LATEST GUIDANCE AND UPSTREAM BUOY OBS DO NOT SHOW MUCH
BUMP FROM WHAT WAS TROPICAL STORM ARLENE. THIS SHOULD PREVENT A
SIGNIFICANT RIP CURRENT THREAT.

&&

.AVIATION...AFTER THE PATCHY MORNING FOG (WHICH IMPACTED THE VLD AND
ABY TERMINALS) QUICKLY BURNED OFF...SKIES BECAME MOSTLY CLEAR
ALLOWING THE HOT TEMPERATURES TO RETURN TO THE REGION. AS OF 100 PM
EDT...ALL OF THE TAF SITES HAD EXCEEDED THE 90 DEGREE MARK...AND ARE
WELL ON THEIR WAY INTO THE MIDDLE AND UPPER 90S. ALSO...THE SEA
BREEZE IS JUST BEGINNING TO DEVELOP AND WILL SLOWLY PUSH INLAND
THROUGH THE REST OF THE DAY...WHILE GRADUALLY BECOMING MORE
CONVECTIVELY ACTIVE. FURTHERMORE...AN OLD SFC TROF WHICH IS STILL
LINGERING IN OUR VICINITY MAY HELP FIRE OFF ADDITIONAL SHOWERS AND
STORMS WHICH WILL CREATE NEW OUTFLOW BOUNDARY MERGERS TO SPAWN NEW
CONVECTION. AS IF THAT WERE NOT ENOUGH...THERE ARE INCREASINGLY
STRONG SIGNALS IN THE NAM12 AND HI-RES 4KM WRF SUITES OF POTENTIAL
MCS DEVELOPMENT ACROSS SOUTHEAST ALABAMA TOWARDS 00 UTC.
THEREFORE...HAVE PLACED A MORE PESSIMISTIC CONVECTIVE TEMPO FOR DHN
WHICH TAKES THEM DOWN TO A PERIOD OF IFR CONDITIONS. ALSO PLACED
TEMPOS FOR SHOWERS AND STORMS AT ECP AND TLH...BUT ARE LEAVING VCTS
AND SCT CB GROUPS AT ABY AND VLD FOR THE TIME BEING AS THE HIGHEST
POPS ARE STILL TO THE WEST (ALTHOUGH AMENDMENTS FOR SHOWERS AND
STORMS CANNOT BE RULED. FOR THE OVERNIGHT HOURS...EXPECT PREVAILING
VFR CONDITIONS TO CONTINUE WITH JUST SOME MINOR MVFR RESTRICTIONS AT
DHN (DUE TO THE POTENTIAL HIGH QPF)...AND ABY AND VLD (DUE TO
PERSISTENCE).

&&

.FIRE WEATHER...ALTHOUGH ANOTHER STRETCH OF HOT WEATHER AND
GENERALLY DRY WEATHER IS IN STORE FOR OUR REGION THROUGHOUT THE
HOLIDAY WEEKEND...IT SHOULD BE SUFFICIENTLY HUMID TO DETER AND FIRE
WEATHER CONCERNS. ONLY FAR INLAND PORTIONS OF THE FL BIG BEND AND
PANHANDLE MAY EXPERIENCE 1 OR 2 HOURS OF RELATIVE HUMIDITY BELOW 35
PERCENT AT BEST. ADDITIONALLY...ERC LEVELS ARE FORECAST TO BE BELOW
35 OVER ALL OF OUR FLORIDA COUNTIES...AND ALTHOUGH MIXING HEIGHTS
WILL BE QUITE HIGH...LOW TRANSPORT WIND SPEEDS SHOULD KEEP
DISPERSIONS BELOW 75.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   71  97  71  96  71 /  30  20  10  20  10
PANAMA CITY   74  91  75  90  77 /  30  20  10  20  10
DOTHAN        72  99  72  97  73 /  40  20  10  20  10
ALBANY        71  98  71  96  71 /  30  20  10  20  10
VALDOSTA      70  98  68  95  68 /  20  10  10  20  10
CROSS CITY    68  96  67  94  67 /  30  20  10  20  10
APALACHICOLA  74  91  74  91  76 /  30  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

BLOCK/GOULD/DUVAL
Hazardous weather outlook, Jul 1, 3:09 AM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 AM EDT FRI JUL 1 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
509 AM EDT FRI JUL 1 2011 /409 AM CDT FRI JUL 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
TODAY...WITH THE GREATEST CHANCE OF RAIN ACROSS FLORIDA WHERE THE
SEA BREEZE FRONTS WILL BE MOST ACTIVE. IT DOES NOT APPEAR THAT THE
ATMOSPHERE WILL BE QUITE AS UNSTABLE TODAY AS IT HAS BEEN
RECENTLY...SO WIDESPREAD SEVERE STORMS ARE UNLIKELY. HOWEVER...A
BRIEF SEVERE STORM OR TWO IS ALMOST ALWAYS POSSIBLE IN THE
SUMMERTIME. THE HEAT INDEX WILL APPROACH 105 DEGREES AT SOME
LOCATIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jul 1, 2:16 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT FRI JUL 1 2011

FLZ014-114-012045-
INLAND GULF FL-COASTAL GULF FL-
316 PM CDT FRI JUL 1 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GULF COUNTY...

* UNTIL 345 PM CDT/445 PM EDT/

AT 312 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 25 MILES NORTHWEST OF APALACHICOLA...OR NEAR
HONEYVILLE...MOVING NORTHWEST AT 5 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2988 8533 3008 8539 3016 8539 3020 8526
      3020 8521 2996 8511
TIME...MOT...LOC 2016Z 155DEG 3KT 3000 8525

42-DVD
Special weather statement, Jul 1, 3:21 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 PM EDT FRI JUL 1 2011

ALZ066-067-012200-
DALE AL-HENRY AL-
421 PM CDT FRI JUL 1 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND WESTERN
HENRY COUNTIES...

* UNTIL 500 PM CDT

AT 419 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES NORTHEAST OF ENTERPRISE...OR NEAR BEAMON...
MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3155 8534 3136 8535 3131 8540 3131 8542
      3130 8542 3128 8543 3128 8548 3126 8549
      3133 8579 3162 8579 3162 8557
TIME...MOT...LOC 2121Z 056DEG 9KT 3152 8561

42-DVD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dale

When
July 1, 3:56 PM CST
Where
Dale County, Pinckard
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.310, -85.540

At least 5 trees were blown down, mainly in the vicinity of Pinckard. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Coffee

When
July 2, 2:58 PM CST
Where
Coffee County, Mixson Crossroads
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.480, -85.910

A tree was blown down at Mixons Crossroads. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Coffee

When
July 2, 3:05 PM CST
Where
Coffee County, 1.69 mi SE of Clintonville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.380, -85.873

A tree was blown down along Highway 167 near mile marker 45. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Henry

When
July 2, 5:35 PM CST
Where
Henry County, 0.91 mi SW of Hardwickburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.480, -85.160

Several trees and power lines were blown down along Highway 95 South between Abbeville and Haleburg. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Henry

When
July 2, 5:45 PM CST
Where
Henry County, 0.87 mi NNW of Abbeville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.572, -85.255

Structural damage was reported along Highway 10 West near Abbeville. No specific information was available.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322857, 322863, 322865, 322866, 322869.